MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP055
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted samples received: ten (10) samples were received; four (4) in new conditions inside their closed original packaging from p/n 67sp040 l/n 33926962, one (1) in used conditions from p/n 67sp045 l/n 3917995 without its original packaging and five (5) in used conditions from 67sp055 3926963 without its original packaging.Visual inspection: visual inspection was performed at 12? under normal lighting to received units, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Functional test: samples were filled with 5cc of air according to mp bivona tt-tj130 rev.102 ? (wi-mfg/inspect instructions) in order to see if there was any functional problem.Results: when we inflated the sample 1, 2, 3,4,5,7, 9 and 10 with air, the cuff only inflated one side.According to the ifu (10018853-001 rev.100 - ifu - pedi/neo tts (pnt)) we manipulated the pilot balloon and the cuff inflated but only one side, we manipulated the cuff and the whole cuff inflated.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.However, cuff from sample 1,3 and 5 sees asymmetrical.When we inflated the sample 7, the pilot ballon inflated but all the air was stuck it.According to the ifu (10018853-001 rev.100 - ifu - pedi/neo tts (pnt)) we manipulated the pilot balloon and the cuff inflated but only one side, we manipulated the cuff and the whole cuff inflated.After the whole cuff inflated, we deflated and inflated 4 times, all the times the cuff inflated completely.By last, sample 8 inflated without problems.Functional test: air cuff symmetry test was performed to the units according to mp bivona tt-tj130 rev.102 ? wi-mfg/inspect instructions and av-10006853 rev.101 - leak testing and cuff symmetry visual aid.Cuff symmetry fixtures were used (id: 13.2684-40 due: 02/21) , (id: 13.2684-45 due: 02/21) and (id: 13.2684-55 due: 02/21).When we measured the cuffs, the percentage for the symmetry was for sample (b)(4).The results from sample 1 and 3 are below (b)(4) that is the minimum acceptable.Based on the test, the units 1 and 3 are out spec.The complaint is confirmed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the cuff not evenly inflating.Cuff sticking to the plastic molded container.No patient injury reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15446447
Report Number3012307300-2022-19631
Device Sequence Number4750929
Product Code JOH
UDI-Device Identifier15021312000757
UDI-Public15021312000757
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67SP055
Device Catalogue Number67SP055
Device Lot Number3926963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown